Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 17, 2025, 2:20 PM CDT for 5 counties in Texas. It took effect at Mar 18, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2025, 2:20 PM CDT (19:20 UTC)
- In effect from
- Mar 18, 2025, 12:00 PM CDT
- Expired
- Mar 18, 2025, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994 WWUS84 KBRO 171920 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 220 PM CDT Mon Mar 17 2025 ...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY FOR ALL OF DEEP SOUTH TEXAS EXCEPT THE IMMEDIATE COASTAL ISLANDS... .Dry fuels, gusty winds, and low relative humidity will provide a favorable environment for wildfires to spread. Fires that develop in cured, dry to critically dry fuels could experience rapid growth and spread with some erratic fire behavior. TXZ248-249-252-351-354-355-172030- /O.CAN.KBRO.FW.A.0004.250318T1500Z-250319T0200Z/ Zapata-Jim Hogg-Starr-Coastal Kenedy-Coastal Willacy- Coastal Cameron- 220 PM CDT Mon Mar 17 2025 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, STARR, COASTAL KENEDY, COASTAL WILLACY AND COASTAL CAMERON COUNTIES... The National Weather Service in Brownsville has cancelled the Fire Weather Watch. A Fire Danger Statement remains in effect today until 8 PM. Another Fire Danger Statement will likely be needed Tuesday afternoon for Zapata, Jim Hogg and Starr counties. $$ TXZ250-251-253>255-353-180900- /O.UPG.KBRO.FW.A.0004.250318T1500Z-250319T0200Z/ /O.NEW.KBRO.FW.W.0004.250318T1700Z-250319T0100Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- 220 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR BROOKS, HIDALGO, INLAND WILLACY, INLAND KENEDY, AND INLAND CAMERON COUNTIES... The National Weather Service in Brownsville has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Brooks, Inland Kenedy, Southern Hidalgo, Inland Willacy, Inland Cameron and Northern Hidalgo. * TIMING...From noon to 8 PM CDT Tuesday. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 34 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
686 WWUS84 KBRO 180904 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 404 AM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT... .Dry fuels, gusty winds, and low relative humidity will provide a favorable environment for wildfires to spread. Fires that develop in cured, dry to critically dry fuels could experience rapid growth and spread with some erratic fire behavior. TXZ250-251-253>255-353-181915- /O.CON.KBRO.FW.W.0004.250318T1700Z-250319T0100Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- 404 AM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR BROOKS, HIDALGO, INLAND WILLACY, INLAND KENEDY, AND INLAND CAMERON COUNTIES... * AFFECTED AREA...Brooks, Inland Kenedy, Southern Hidalgo, Inland Willacy, Inland Cameron and Northern Hidalgo. * TIMING...From noon today to 8 PM CDT this evening. * WINDS...Southeast 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 34 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
707 WWUS84 KBRO 181817 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 117 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT... .Dry fuels, gusty winds, and low relative humidity will provide a favorable environment for wildfires to spread. Fires that develop in cured, dry to critically dry fuels could experience rapid growth and spread with some erratic fire behavior. TXZ250-251-253>255-353-190100- /O.CON.KBRO.FW.W.0004.000000T0000Z-250319T0100Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- 117 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR BROOKS, HIDALGO, INLAND WILLACY, INLAND KENEDY, AND INLAND CAMERON COUNTIES... * AFFECTED AREA...Brooks, Inland Kenedy, Southern Hidalgo, Inland Willacy, Inland Cameron and Northern Hidalgo. * TIMING...Until 8 PM CDT this evening. * WINDS...Southeast 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 35 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
668 WWUS84 KBRO 181850 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 150 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT... .Dry fuels, gusty winds, and low relative humidity will provide a favorable environment for wildfires to spread. Fires that develop in cured, dry to critically dry fuels could experience rapid growth and spread with some erratic fire behavior. TXZ250-251-253>255-353-190500- /O.NEW.KBRO.FW.W.0005.250319T1700Z-250320T0100Z/ /O.CON.KBRO.FW.W.0004.000000T0000Z-250319T0100Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- 150 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR BROOKS, HIDALGO, INLAND WILLACY, INLAND KENEDY, AND INLAND CAMERON COUNTIES... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL DEEP SOUTH TEXAS EXCEPT THE ISLAND COUNTIES... * AFFECTED AREA...Brooks, Inland Kenedy, Southern Hidalgo, Inland Willacy, Inland Cameron and Northern Hidalgo. * TIMING...For the first Red Flag Warning, until 8 PM CDT this evening. For the second Red Flag Warning, from noon to 8 PM CDT Wednesday. * WINDS...South 20 to 30 mph with gusts up to 40 mph Tuesday. North winds 15 to 25 mph with gusts up to 30 mph Wednesday. * RELATIVE HUMIDITY...As low as 35 percent Tuesday and as low as 7 percent Wednesday. * TEMPERATURES...85 to 92. * LIGHTNING...None. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ248-249-252-351-354-355-190500- /O.NEW.KBRO.FW.W.0005.250319T1700Z-250320T0100Z/ Zapata-Jim Hogg-Starr-Coastal Kenedy-Coastal Willacy- Coastal Cameron- 150 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL DEEP SOUTH TEXAS EXCEPT THE ISLAND COUNTIES... The National Weather Service in Brownsville has issued a Red Flag Warning for all Deep South Texas, except the island counties, which is in effect from noon to 8 PM CDT Wednesday. * AFFECTED AREA...Zapata, Jim Hogg, Starr, Coastal Kenedy, Coastal Willacy and Coastal Cameron. * TIMING...From noon to 8 PM CDT Wednesday. * WINDS...North 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent west of I 69 C and as low as 25 percent east of I 69 E. * TEMPERATURES...85 to 92. * LIGHTNING...None * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
327 WWUS84 KBRO 190050 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 750 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT... .Dry fuels, gusty winds, and low relative humidity will provide a favorable environment for wildfires to spread. Fires that develop in cured, dry to critically dry fuels could experience rapid growth and spread with some erratic fire behavior. TXZ250-251-253>255-353-190900- /O.EXP.KBRO.FW.W.0004.000000T0000Z-250319T0100Z/ /O.CON.KBRO.FW.W.0005.250319T1700Z-250320T0100Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- 750 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL DEEP SOUTH TEXAS EXCEPT THE ISLAND COUNTIES... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR BROOKS, HIDALGO, INLAND WILLACY, INLAND KENEDY, AND INLAND CAMERON COUNTIES... * AFFECTED AREA...Brooks, Inland Kenedy, Southern Hidalgo, Inland Willacy, Inland Cameron and Northern Hidalgo. * TIMING...From noon to 8 PM CDT Wednesday. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 7 percent. * TEMPERATURES...Up to 89. * LIGHTNING...None. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ248-249-252-351-354-355-190900- /O.CON.KBRO.FW.W.0005.250319T1700Z-250320T0100Z/ Zapata-Jim Hogg-Starr-Coastal Kenedy-Coastal Willacy- Coastal Cameron- 750 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL DEEP SOUTH TEXAS EXCEPT THE ISLAND COUNTIES... * AFFECTED AREA...Zapata, Jim Hogg, Starr, Coastal Kenedy, Coastal Willacy and Coastal Cameron. * TIMING...From noon to 8 PM CDT Wednesday. * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * TEMPERATURES...Up to 88. * LIGHTNING...None * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 17, 12:25 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 17, 12:25 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1225 PM CDT Mon Mar 17 2025
...New AVIATION...
.SHORT TERM...
(Today through Tuesday)
Issued at 339 AM CDT Mon Mar 17 2025
Dry weather will prevail through the period with a nearly zonal
500 mb flow in place overhead. At the surface, high pressure along
the Texas Coast early this morning will slide eastward later
today into tonight. Highs today will be in the 80s, except near
the coast, which is well above normal. Lows tonight are expected
to be near normal ranging from the upper 50s across the northern
ranchlands to the low 60s across the Rio Grande Valley. Light and
variable winds this morning will increase later this morning into
the afternoon as the pressure gradient strengthens.
Tuesday is expected to be breezy to windy across the area,
especially near the coast, as the pressure gradient strengthens.
There is a medium to high chance (50 to 80 of wind gusts over 35
mph Tuesday afternoon. A Wind Advisory will likely be needed
across portions of Deep South Texas on Tuesday.
Finally, building seas along the Lower Texas Coast will result in a
Moderate Risk of rip currents tonight with a High Risk on Tuesday at
the local beaches.
&&
.LONG TERM...
(Tuesday Night through Sunday)
Issued at 339 AM CDT Mon Mar 17 2025
The above-mentioned Wind Advisory on Tuesday may possibly extend
into Tuesday evening or night, if current model guidance is to be
believed. Fortunately, the approach and pre-dawn Wednesday morning
passage of a cold front through Deep South Texas and the Rio Grande
Valley will weaken the pressure gradient and produce generally
breezy winds.
Overall, despite the Wednesday frontal passage, dry weather will
prevail across the BRO CWFA with a zonal mid-level flow in place
overhead. Although slightly below normal overnight lows Wednesday
night and daytime highs on Thursday are expected courtesy of the
frontal passage, well above normal temperatures are anticipated
throughout the long term forecast period with abundant dry air in
place gradually being moistened courtesy of a redeveloping and
persistent onshore flow.
&&
.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Mon Mar 17 2025
VFR conditions are expected to continue through the TAF period.
Gusty southeasterly winds are expected to continue through the
afternoon. Winds are expected to diminish to around 10kts
overnight at BRO and HRL, while MFE looks to remain gusty
overnight. Southeasterly winds will increase again after sunrise
Tuesday morning, with gusts possibly reaching or exceeding 30kts
at BRO and HRL.
&&
.MARINE...
(Today through Tuesday)
Issued at 339 AM CDT Mon Mar 17 2025
Buoy 42020 reported south winds around 10 knots gusting to near
12 knots at 3:10 CDT/8:10 UTC. Light to moderate winds and low to
moderate seas will prevail today as the pressure gradient slightly
increases. Small Craft Exercise Caution conditions will be
possible on the Laguna Madre this afternoon with an uptick in the
winds. Seas will gradually build across the Gulf waters tonight
with Small Craft Exercise Caution conditions develop. A Small
Advisory may be needed late tonight or early Tuesday morning on
the offshore Gulf waters (20-60 NM out) as winds increase. Strong
winds and building seas will prevail on Tuesday ahead of an
approaching cold front. Small Craft Advisories will likely be
needed for the Laguna Madre and the Gulf waters on Tuesday.
(Tuesday Night through Sunday)
Adverse marine conditions, likely requiring Small Craft Advisory
along the Lower Texas Coast, is anticipated Tuesday night in
advance of the Wednesday passage of a cold front. This front will
weaken the pressure gradient, resulting in improved winds and seas
on that day. However, Small Craft Advisory conditions will return
Wednesday night, but improve to Small Craft Should Exercise Caution
on Thursday. More moderate winds and seas will then develop and
persist for the remainder of the forecast period with surface high
pressure in control.
&&
.FIRE WEATHER...
(Today through Tuesday)
Issued at 339 AM CDT Mon Mar 17 2025
Fuels will remain cured and dry to critically dry across the
region through Tuesday. Very low relative humidity (17 yo 35
percent) will prevail across Deep South Texas again today.
However, the 20-foot winds are expected to between 15 to 20 mph,
with gusts up to 30 mph across much of the area this afternoon.
Therefore, A Fire Danger Statement remains in effect from 1 PM
today until 8 PM this evening. Relative humidity values begin to
recover later today into tonight as southeasterly flow increases.
The 20-foot level wind speeds are forecast to strengthen to 15 to
25 mph with higher gusts on Tuesday, especially near the coast.
Therefore, have issued a Fire Weather Watch for all of Deep South
Texas, except for the barrier islands, for Tuesday.
(Wednesday)
The pre-dawn passage of a cold front on Wednesday will produce
yet another surge of very dry air into Deep South Texas and the
Rio Grande Valley at that time, producing greatly lowered relative
humidity percentages. When combined with breezy winds at the
20-foot level and abundant cured to dry and critically fuels in
place, a Rangeland Fire Danger Statement, at a minimum, will
likely be needed.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 81 64 80 67 / 0 0 0 0
HARLINGEN 85 60 84 64 / 0 0 0 0
MCALLEN 89 64 88 66 / 0 0 0 0
RIO GRANDE CITY 88 61 91 62 / 0 0 0 0
SOUTH PADRE ISLAND 73 65 74 66 / 0 0 0 0
BAYVIEW/PORT ISABEL 81 63 80 64 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Tuesday morning through Tuesday evening
for TXZ248>255-351-353>355.
High Rip Current Risk from Tuesday morning through Tuesday
evening for TXZ451-454-455.
GM...None.
&&
SHORT TERM...63
LONG TERM....66
AVIATION...60-BEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:19 AM CDT | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 4 days |
| Mar 17, 4:06 AM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 10 hr |
| Mar 17, 2:31 PM CDT | Wind Advisory | BRO | Cameron, Hidalgo, Willacy | 28 hr |
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.